Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 32, NWS Amarillo, TX

June 19, 200613 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Jun 19, 2006, 6:00 AM CDT for 13 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jun 19, 2006, 10:00 AM CDT. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 19, 2006, 6:00 AM CDT (11:00 UTC)
In effect from
Jun 19, 2006, 10:00 AM CDT
Expired
Jun 19, 2006, 10:00 PM CDT
In force
12 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 80 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 8:30 PM CDTHAIL 0.755 Se Slapout, OK6 INCH DEEP HAIL DRIFTS CONTAINING PENNY SIZE HAIL OVER SIX HOURS AFTER STORM MOVED THROUGH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4562 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KAMA 191100
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT MON JUN 19 2006

...INCREASED FIRE DANGER ACROSS THE WESTERN HALF OF THE PANHANDLES
TODAY AND THIS EVENING...

.A DEEPENING SURFACE TROUGH OF LOW PRESSURE TO THE LEE OF THE
ROCKIES WILL ALLOW FOR GUSTY SOUTHWEST AND SOUTH WINDS IN THE 15 TO
25 MPH RANGE WITH GUSTS UP TO 30 MPH. THE DRY WINDS WILL RESULT IN
MINIMUM AFTERNOON RELATIVE HUMIDITIES FALLING TO NEAR OR BELOW 15
PERCENT ACROSS THE WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND
TEXAS PANHANDLES. THIS WILL RESULT IN VERY HIGH TO EXTREME FIRE
DANGER CONDITIONS.

OKZ001-TXZ001-006-011-016-192100-
/O.UPG.KAMA.FW.A.0024.060619T1500Z-060620T0300Z/
/O.NEW.KAMA.FW.W.0032.060619T1500Z-060620T0300Z/
CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH-
600 AM CDT MON JUN 19 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...WILL CREATE A HIGH FIRE DANGER ACROSS THE
WESTERN SECTIONS OF THE PANHANDLES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

OKZ002-TXZ002-003-007-008-012-013-017-192100-
/O.NEW.KAMA.FW.W.0032.060619T1500Z-060620T0300Z/
TEXAS-SHERMAN-HANSFORD-MOORE-HUTCHINSON-POTTER-CARSON-RANDALL-
600 AM CDT MON JUN 19 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING. 

RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER WILL COMBINE WITH
SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER TO CREATE A HIGH FIRE
DANGER. THE RED FLAG WARNING IS IN EFFECT FOR AREAS GENERALLY WEST
OF A LINE FROM HOOKER OKLAHOMA TO WHITE DEER TEXAS...TO PALO DURO
CANYON...TO HAPPY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COCKRELL
1 follow-up statement
000 
WWUS84 KAMA 191941
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
241 PM CDT MON JUN 19 2006

...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR THE OKLAHOMA
PANHANDLE...THE NORTHERN AND WESTERN HALF OF THE TEXAS PANHANDLE FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

.A DEEPENING SURFACE TROUGH OF LOW PRESSURE TO THE LEE OF THE
ROCKIES WILL ALLOW FOR GUSTY SOUTHWEST AND SOUTH WINDS IN THE
15 TO 25 MPH RANGE WITH GUSTS UP TO 30 MPH. THE DRY WINDS WILL
RESULT IN MINIMUM AFTERNOON RELATIVE HUMIDITIES FALLING TO NEAR
OR BELOW 15 PERCENT ACROSS THE OKLAHOMA PANHANDLE AND THE
NORTHERN...WESTERN AND CENTRAL SECTIONS OF THE TEXAS PANHANDLE. THIS
WILL RESULT IN CRITICAL FIRE DANGER CONDITIONS.

OKZ003-TXZ004-005-200300-
/O.EXA.KAMA.FW.W.0032.000000T0000Z-060620T0300Z/
BEAVER-OCHILTREE-LIPSCOMB-
241 PM CDT MON JUN 19 2006

...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR THE EASTERN OKLAHOMA AND EXTREME NORTHEAST TEXAS
PANHANDLES THIS AFTERNOON AND THIS EVENING.

RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER WILL COMBINE WITH
SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER TO CREATE A HIGH FIRE
DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

$$

OKZ001-002-TXZ001>003-006>008-011>013-016-017-200300-
/O.CON.KAMA.FW.W.0032.000000T0000Z-060620T0300Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-
241 PM CDT MON JUN 19 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...WILL CREATE A HIGH FIRE DANGER ACROSS THE
WESTERN AND CENTRAL SECTIONS OF THE PANHANDLES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

$$

SCHNEIDER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 19, 3:30 AM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 19, 3:30 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT MON JUN 19 2006

.DISCUSSION...
HOT WX EXPECTED TDA...WITH MOST LOCATIONS FCST TO REACH MAX TEMPS
SLGTLY ABOVE THOSE OF YDA.  BREEZY CONDITIONS EXPECTED TO DEVELOP...
DUE TO DEEPENING OF SFC TROF AND ATTENDANT SFC LOW OVER SERN COLO.
RH EXPECTED TO FALL BELOW 15 PCT FOR AT LEAST 3 HRS OVER WRN HALF
OF FCST AREA...SO WILL ISSUE RED FLAG WRNG WITH THIS PACKAGE.

OTHERWISE...NO MAJOR CHANGES TO PREVIOUS FCST.  BREEZY CONDITIONS
EXPECTED ON TUE...BUT MAINLY OVER ERN ZONES...WHERE RH VALUES
EXPECTED TO REMAIN ABOVE 15 PCT.  MAV MOS LOOKS TOO COOL ON WED...
AND HAVE GONE ABOVE FOR MAX TEMPS.  OTHERWISE...NO SIGNIFICANT
DEPARTURES FROM MAV OR MEX NUMBERS.

HAVE KEPT POPS IN NWRN ZONES FOR THU NGT...AS WIND SHIFT LINE MAY
OFFER ENOUGH CONVERGENCE.  HAVE INTRODUCED SLGT CHC POPS AREA-WIDE
SAT NGT...AS MOIST POST-FRONTAL ENVIRONMENT WILL BE AUGMENTED BY
UPSLOPE FLOW.

&&

.FIRE WEATHER...
RED FLAG CONDITIONS EXPECTED TO BE MET THIS AFTN OVER ROUGHLY WRN
HALF OF FCST AREA.  ON TUE...WRN ZONES WILL SEE RH VALUES BELOW 15
PCT...BUT WINDS EXPECTED TO REMAIN BELOW CRITERION.

COCKRELL

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                99  68  96  65 /   0   0  10   0
BEAVER OK                 101  67 100  67 /   0   0  10  10
BOISE CITY OK              98  65  98  62 /  10  10  10  10
BORGER TX                 101  73  99  68 /   0   0  10  10
BOYS RANCH TX             101  69 100  67 /   0   0  10  10
CANYON TX                 100  68  98  65 /   0   0  10   0
CLARENDON TX              100  69  99  65 /   0   0   0   0
DALHART TX                101  65 100  62 /   0   0  10  10
GUYMON OK                 101  68 101  65 /   0   0  10  10
HEREFORD TX               100  68  99  66 /   0   0  10   0
LIPSCOMB TX               100  72  98  67 /   0   0  10  10
PAMPA TX                   97  70  95  65 /   0   0  10  10
SHAMROCK TX               101  70 101  66 /   0   0   0   0
WELLINGTON TX             102  69 101  68 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 10 AM MONDAY TO 10 PM MONDAY FOR THE
     FOLLOWING ZONES: CIMARRON...AND TEXAS.

TX...RED FLAG WARNING FROM 10 AM MONDAY TO 10 PM MONDAY FOR THE
     FOLLOWING ZONES: CARSON...DALLAM...DEAF SMITH...HANSFORD...
     HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...RANDALL...
     AND SHERMAN.

&&

09/03
Hazardous weather outlook, Jun 19, 6:00 AM CDT, 0 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT MON JUN 19 2006

OKZ001>003-TXZ001>020-191800-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

FIRE DANGER WILL REACH CRITICAL LEVELS TODAY...ESPECIALLY ACROSS THE
WESTERN HALF OF THE PANHANDLES...WHERE A RED FLAG FIRE WEATHER
WARNING IS IN EFFECT. ALSO...BECAUSE OF THE BREEZY CONDITIONS...
BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

LOW RELATIVE HUMIDITIES WITH WARM TEMPERATURES AND BREEZY WINDS ON
TUESDAY WILL AGGRAVATE THE FIRE DANGER ACROSS THE PANHANDLES.
ALSO...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY
NIGHT...MAINLY ACROSS THE NORTHWEST TEXAS PANHANDLE AND THE
WESTERN OKLAHOMA PANHANDLE. THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS AREA-WIDE SATURDAY NIGHT. THESE STORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LEVELS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...FIRE
FIGHTERS AND EMERGENCY RESPONDERS SHOULD BE PREPARED TO ENCOUNTER
DIFFICULTY IN EFFORTS TO CONTAIN ANY WILDFIRES...AND BE READY FOR THE
RAPID SPREAD OF ANY FIRE.

COCKRELL

In the hours before

Local storm report, Jun 19, 12:00 AM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1200 AM CDT MON JUN 19 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TSTM WND GST     SLAPOUT                 36.62N 100.12W
06/18/2006  E60 MPH          BEAVER             OK   TRAINED SPOTTER

0830 PM     TSTM WND DMG     5 SE SLAPOUT            36.57N 100.06W
06/18/2006                   BEAVER             OK   EMERGENCY MNGR

            POWER POLES BLOWN DOWN

0837 PM     HAIL             5 S SLAPOUT             36.55N 100.12W
06/18/2006  E0.88 INCH       BEAVER             OK   TRAINED SPOTTER

0837 PM     TSTM WND GST     5 S SLAPOUT             36.55N 100.12W
06/18/2006  E60 MPH          BEAVER             OK   TRAINED SPOTTER

0848 PM     HAIL             4 NW FOLLETT            36.48N 100.19W
06/18/2006  E1.00 INCH       LIPSCOMB           TX   TRAINED SPOTTER

            QUARTER SIZE HAIL AND GUSTY WINDS REPORTED

0852 PM     TSTM WND GST     FOLLETT                 36.43N 100.14W
06/18/2006  E60 MPH          LIPSCOMB           TX   TRAINED SPOTTER

0855 PM     HAIL             8 E FOLLETT             36.43N 100.00W
06/18/2006  E1.00 INCH       LIPSCOMB           TX   TRAINED SPOTTER

            TIME APPROXIMATED...QUARTER SIZE HAIL ON LIPSCOMB/ELLIS
            COUNTY LINE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:52 PM CDTSevere Thunderstorm WarningAMALipscomb32 min
Jun 18, 7:33 PM CDTSevere Thunderstorm WarningAMABeaver72 min

Nearby

Red Flag Warnings in Texas, 2006Red Flag Warnings in Oklahoma, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.